Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 25, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 23, 2006, 7:02 PM PST for Clearwater County, Idaho County, Idaho. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2006, 7:02 PM PST (03:02 UTC)
- Expired
- Nov 24, 2006, 10:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 240302 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 802 PM MST THU NOV 23 2006 IDZ007-241600- /O.NEW.KMSO.WI.Y.0025.061124T0302Z-061124T1800Z/ OROFINO/GRANGEVILLE REGION- 702 PM PST THU NOV 23 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY FOR THE GRANGEVILLE AREA... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. CONDITIONS ARE FAVORABLE FOR STRONG DOWNSLOPING WINDS IN THE GRANGEVILLE AREA AHEAD OF A STRONG WEATHER SYSTEM MOVING INTO THE NORTHERN ROCKIES REGION. SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE TONIGHT INTO FRIDAY MORNING. WINDS WILL DECREASE BY LATE FRIDAY MORNING AND INTO THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KMSO 241205 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 505 AM MST FRI NOV 24 2006 IDZ007-241800- /O.CON.KMSO.WI.Y.0025.000000T0000Z-061124T1800Z/ OROFINO/GRANGEVILLE REGION- 405 AM PST FRI NOV 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. STRONG SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THIS MORNING OVER THE CAMAS PRAIRIE AS A SURFACE COLD FRONT APPROACHES. THESE WINDS WILL MAINLY AFFECT THE GRANGEVILLE AREA THIS MORNING. WINDS WILL BECOME WEST AND DECREASE BY LATE THIS MORNING INTO THE AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 241816 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1116 AM MST FRI NOV 24 2006 IDZ007-241930- /O.EXP.KMSO.WI.Y.0025.000000T0000Z-061124T1800Z/ OROFINO/GRANGEVILLE REGION- 1016 AM PST FRI NOV 24 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 23, 7:02 PM PST, 0 minutes earlier.
Area forecast discussion, Nov 23, 7:02 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
802 PM MST THU NOV 23 2006
.UPDATE...NWS RADAR MOSAIC AND SATELLITE IMAGERY INDICATE CLOUDS
AND PRECIPITATION (MOSTLY SNOW) SPREADING ACROSS THE IDAHO
PANHANDLE AND INTO NORTHWEST MONTANA THIS EVENING. MULLAN PASS
(6026 FEET) HAS BEEN REPORT HEAVY SNOW WITH DOT WEB CAMS AT
LOOKOUT PASS LOOKING PRETTY SNOWY ALSO. WINDS IN SOME VALLEY
LOCATIONS HAVE DECREASED...BUT HIGHER ELEVATIONS STILL BLOWING
PRETTY WELL. DID AN EARLIER UPDATE TO INCREASE SOUTH WINDS IN THE
GRANGEVILLE FOR TONIGHT. HOWEVER...LATEST NAM MODEL SUPPORTS
STRONGER WINDS THAT WILL BUMP IT INTO ADVISORY CRITERIA. THUS AN
UPDATE IS PLANNED FOR THIS REASON.
OTHERWISE THE FORECAST IS IN PRETTY GOOD SHAPE.
&&
.AVIATION...SCATTERED SNOW AND RAIN SHOWERS ARE ALREADY STARTING
TO INCREASE ACROSS THE IDAHO PANHANDLE AND NORTHWEST MONTANA THIS
EVENING. THIS INCREASING TREND WILL CONTINUE OVERNIGHT TONIGHT
WITH SOME LIGHT SNOW SPREADING INTO WEST-CENTRAL MONTANA ALSO.
LOWER CEILING AND REDUCED VISIBILITIES IN SNOW WILL BE OBSCURING
MOUNTAINS AND PASSES. THE AIRFIELD MOST IMPACTED BY SNOW WILL BE
GLACIER INTERNATIONAL AIRPORT. PLEASE SEE APPROPRIATE TAFS AND
TWEBS.
&&
.PREV DISCUSSION... /ISSUED 250 PM MST THU NOV 23 2006/
..WINTER WEATHER CONDITIONS ACROSS NORTHWEST MONTANA TONIGHT INTO
FRIDAY MORNING...
..ARCTIC BLAST COMING TO THE NORTHERN ROCKIES SUNDAY...
DISCUSSION...TONIGHT THROUGH FRIDAY...A VERY ACTIVE WEATHER PATTERN
CONTINUES ACROSS THE NORTHERN ROCKIES. UNSTABLE CONDITIONS THIS
AFTERNOON HAVE ALLOWED SNOW SHOWERS TO DEVELOP. BANDING IS NOT
EXPECTED AS THE INSTABILITY IS THROUGH A FAIRLY DEEP LAYER OF THE
ATMOSPHERE. GUSTY WINDS ALOFT HAVE ALSO MIXED DOWN IN THIS
UNSTABLE ENVIRONMENT. LATER THIS EVENING A STRONGER UPPER LEVEL
CIRCULATION IN THE FLOW PATTERN WILL BEGIN TO IMPACT NORTHWEST
MONTANA AND THE NORTHERN CLEARWATER MOUNTAINS OF IDAHO.
SIGNIFICANT PRECIPITATION WILL OCCUR WITH THIS FEATURE INTO
TOMORROW MORNING. THEREFORE HAVE UPGRADED THE WINTER STORM WATCHES
TO WINTER STORM WARNINGS/HEAVY SNOW WARNINGS. 6-12 INCHES OF
ACCUMULATION IN THE MOUNTAINS ALONG WITH 4-8 BELOW 4000 FEET.
GUSTY WEST TO SOUTHWEST WINDS WILL ACCOMPANY THE SNOW OVER MOST OF
THE AREA AS WELL. FOR THE FLATHEAD AND MISSION VALLEYS 2 TO 4
INCHES OF ACCUMULATIONS ARE EXPECTED...THEREFORE HAVE HOISTED A
WINTER WEATHER ADVISORY. BY FRIDAY AFTERNOON THE MID LEVEL COLD
FRONT WILL HAVE STALLED ACROSS CENTRAL IDAHO AND WESTERN MONTANA.
ALLOWING FOR CONTINUED PRECIPITATION THERE...WILL HAVE TO BE
MONITORED FOR A POSSIBLE ADVISORY.
ON FRIDAY NIGHT AND SATURDAY...YET ANOTHER SYSTEM WILL MOVE ACROSS
THE REGION SPREADING HEAVY SNOWFALL TO THE MOUNTAINS AND LIGHT TO
MODERATE ACCUMULATIONS TO THE VALLEYS. GIVEN HIGHLY FAVORABLE
UPPER LEVEL DYNAMICS...AND THE FORMATION OF A SURFACE LOW JUST SE
OF THE MISSOULA VALLEY...THINKING THAT THE SNOWFALL AMOUNTS WILL
BE HEAVIER AND MORE WIDESPREAD THAN THEY WERE WITH THE PREVIOUS
SYSTEM (MENTIONED ABOVE.) IN ADDITION...THE NORMALLY HARD TO HIT VALLEY
LOCATIONS LIKE THE MISSOULA/BITTERROOT VALLEYS AND THE
BUTTE AREA WILL HAVE A GOOD CHANCE AT RECEIVING A FEW INCHES OF
SNOW BY SATURDAY EVENING.
COLD AIR FROM THE PACIFIC NORTHWEST WILL MOVE INTO NORTH CENTRAL
IDAHO AND WESTERN MONTANA SATURDAY NIGHT WITH A BITTERLY COLD
ARCTIC AIRMASS OMINOUSLY POISED EAST/NORTHEAST. THINGS GET QUITE
COMPLICATED DURING THE DAY SUNDAY REGARDING THE TIMING OF THE
PLUNGE OF THE BITTERLY COLD ARCTIC AIR MASS AS THE SOUTHERLY FLOW
AHEAD OF A SURFACE LOW FORMING ALONG A STALLED MID- LEVEL COLD
FRONT KEEP THE ARCTIC AIR BANKED UP AGAINST EASTERN SLOPES OF THE
NORTHERN ROCKIES UNTIL SURFACE PRESSURES DROP RAPIDLY TO OUR WEST
DURING THE DAY SUNDAY IN RESPONSE TO THE NEXT PACIFIC TROUGH. BRIEF
PERIODS OF STRONG EAST TO NORTHEAST WINDS ARE POSSIBLE SATURDAY
NIGHT IN THE GLACIER NATIONAL PARK AND NORTHERN BOB MARSHALL
WILDERNESS AREAS BUT THE BULK OF THE COLD AIR WILL REMAIN TO THE
NORTHEAST UNTIL SUNDAY MORNING. AS SURFACE PRESSURES FALL TO OUR
WEST...THE BITTERLY COLD AIR WILL SPILL OVER THE CONTINENTAL
DIVIDE SUNDAY NIGHT. STRONG AND GUSTY EAST TO NORTHEAST WINDS ARE
EXPECTED WITH THE ARCTIC PLUNGE...AND WITH ABUNDANT PACIFIC
MOISTURE STREAMING IN FROM THE PACIFIC...WIDESPREAD MODERATE TO
LOCALLY HEAVY SNOWFALL IS ANTICIPATED IN THE MOUNTAINS AND VALLEYS SUNDAY
NIGHT INTO MONDAY. LOCAL BLIZZARD CONDITIONS SEEM LIKELY GIVEN THE
EXTREME SURFACE PRESSURE GRADIENT...ESPECIALLY ALONG AND JUST WEST
OF THE DIVIDE. THE LATEST ECMWF NUMERICAL PREDICTION MODEL
INDICATING THAT THE UPPER LOW WILL BE FARTHER SOUTH BY MONDAY
NIGHT...ALLOWING FOR COLDEST AIR TO PUSH INTO IDAHO AND LEMHI
COUNTIES. EITHER WAY...ALL GLOBAL MODEL SOLUTIONS POINT TO A NASTY
PERIOD SUNDAY THROUGH WEDNESDAY WITH A DRYING TREND BEGINNING
TUESDAY MORNING.
RIGHT NOW...APPEARS THAT WEDNESDAY MORNING WILL BE THE COLDEST
MORNING IN MOST AREAS...EXCEPT IN THE MISSOULA VALLEY WHERE
LINGERING CLOUDCOVER MAY PROVIDE FOR SOME MINOR INSULATION AGAINST
THE MOST EXTREME TEMPERATURES. HAVE FURTHER CUT THE TEMPERATURES
BY ABOUT 5 TO 10 DEGREES ACROSS THE BOARD (THROUGH THURSDAY.)
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING UNTIL 8 AM MST FRIDAY FOR LOWER CLARK FORK
REGION-POTOMAC/SEELEY LAKE REGION-WEST GLACIER REGION.
SNOW ADVISORY UNTIL 8 AM MST FRIDAY FOR FLATHEAD/MISSION VALLEYS.
HEAVY SNOW WARNING UNTIL 8 AM MST FRIDAY FOR KOOTENAI/CABINET
REGION.
ID...WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR OROFINO/GRANGEVILLE
REGION.
WINTER STORM WARNING UNTIL 7 AM PST FRIDAY FOR NORTHERN
CLEARWATER MOUNTAINS.
&&
SHORT TERM...MSJ
LONG TERM....CHURCH
AVIATION...MSJHazardous weather outlook, Nov 23, 2:59 PM PST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
359 PM MST THU NOV 23 2006
IDZ005-MTZ001>004-043-241200-
NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION-
359 PM MST THU NOV 23 2006 /259 PM PST THU NOV 23 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST FRIDAY FOR KOOTENAI/CABINET REGION
WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
PST FRIDAY FOR NORTHERN CLEARWATER MOUNTAINS
WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST FRIDAY FOR WEST GLACIER REGION...LOWER CLARK FORK
REGION...POTOMAC/SEELEY LAKE REGION
SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
FRIDAY FOR FLATHEAD/MISSION VALLEYS
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFWSWMSO /WWUS45 KMSO/
.DAY ONE...THIS AFTERNOON AND TONIGHT
ANOTHER IN A SERIES OF STRONG PACIFIC WEATHER SYSTEMS WILL MOVE
ACROSS WESTERN MONTANA TONIGHT THROUGH FRIDAY. WIDESPREAD
MODERATE TO HEAVY SNOW ACCUMULATIONS ARE POSSIBLE THROUGH FRIDAY IN
THE HIGHER TERRAIN. IN ADDITION TO THE SNOWFALL...GUSTY WINDS
WILL CREATE REDUCED VISIBILITIES WHICH WILL IMPACT TRAVEL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AFTER FRIDAY NIGHT THE WEATHER PATTERN WILL REMAIN ACTIVE.
ANOTHER SYSTEM WILL MOVE THROUGH ON SATURDAY BRINGING MORE HEAVY
SNOWFALL TO THE MOUNTAINS. ON SUNDAY...A FRIGID ARCTIC FRONT WILL
MOVE ACROSS THE AREA...BRINGING THE COLDEST TEMPERATURES OF THE
SEASON SO FAR FOR NEXT WEEK.
PLEASE MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ006>010-MTZ005>007-241200-
SOUTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
LOWER HELLS CANYON/SALMON RIVER REGION-WESTERN LEMHI COUNTY-
EASTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
359 PM MST THU NOV 23 2006 /259 PM PST THU NOV 23 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ANOTHER IN A SERIES OF STRONG PACIFIC WEATHER SYSTEMS WILL MOVE
ACROSS WESTERN MONTANA TONIGHT THROUGH FRIDAY. LOCALIZED LIGHT
SNOW ACCUMULATIONS ARE POSSIBLE AS THE SYSTEM PASSES. ROADS MAY
BECOME SNOW COVERED AND SLIPPERY AT TIMES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AFTER FRIDAY NIGHT THE WEATHER PATTERN WILL REMAIN ACTIVE.
ANOTHER SYSTEM WILL MOVE THROUGH ON SATURDAY BRINGING LOCALIZED LIGHT
SNOWFALL ACCUMULATIONS TO THE AREA. ON SUNDAY...A FRIGID ARCTIC
FRONT WILL MOVE ACROSS THE AREA...BRINGING THE COLDEST
TEMPERATURES OF THE SEASON THUS FAR FOR NEXT WEEK.
PLEASE MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 10:00 AM PST | Heavy Snow Warning | MSO | Clearwater, Idaho | 24 hr |
| Nov 24, 10:00 AM PST | Snow Advisory | MSO | Clearwater, Idaho | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.